Ask a doctor

Can I Take Restylane with Rosacea?

Hi, I have Rosacea and wondered if it is safe to have Rystaline in my upper lip please. Also, I am on Docyciline. Will this cause extra bruising and how long if so will the bruise be there. Will they go away. Thank you...Debra

Doctor Answers (9)

Can I Take Restylane with Rosacea?

+1

Hi Debra, It's completely safe for you to inject Restylane even with Rosacea, Doxycycline will not harm or have any impact on bruising

Los Angeles Plastic Surgeon
5.0 out of 5 stars 149 reviews

Restylane/Juvederm safe with rosacea and doxycycline antibiotic treatment

+1

DebraAnn,

It's generally safe to get hyaluronic acid injectable fillers placed even with rosacea, especially if you're just considering upper lip injection and not also cheeks. Melolabial (nasolabial) fold and cheek injections could potentially temporarily create some pinkness which might be construed as a rosacea flare, but should not be of long term concern. Doxycycline, often given for acne or rosacea, should not have any consequences relating to injectable fillers, and definitely will have no impact on bruising. Good luck with your injections!

-Dr. Krant

Web reference: http://www.ArtofDermatology.com

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

Can I have Restylane with rosacea?

+1

It is ok to have a Restylane treatment in the lips if you have Rosacea, it will not interfere. And any bruising that occurs will not be influenced by Doxycycline. Bruising can be minimized by use of a blunt cannula when performing the injections, along with avoiding certain supplements and over the counter medications (NSAIDS, ibuprofen) before and after your treatment.  

Web reference: http://www.spaldingplasticsurgery.com/fillers-and-injectable/restylane/

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Treatment with Restylane and rosacea

+1

Having Restylane in your upper lip should have no effect on your Rosacea, as the Restylane treatment is isolated to the area where the injections are performed.

In general, the typical side effects of Restylane may include:

1) Minor bruising and swelling
2) Infection
3) Hematoma
4) Redness
5) Irregularities due to poor technique

Doxycycline is used to treat Rosacea and certain bacterial infections, and should not influence bruising. Before having injections performed, it is important to avoid:

1) Ibuprofen
2) NSAIDS
3) Vitamin E
4) Fish oil

They may increase the likelihood of bruising occurring due to thinning of the blood. Ice before and after injections can also help minimize bruising, and the use of a blunt cannula when performing the injections can greatly reduce the occurrence of bruising as well. Thank you and I hope this helps!

Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Restylane treatments in rosacea

+1

There is no contraindication to having restylane or any other filler if you have rosacea. Doxycycline does not put you at risk of bruising, so there is no issue there.

Toronto Dermatologic Surgeon
5.0 out of 5 stars 14 reviews

Restylane lip augmentation

+1

Dear DebraAnnCrisp,

  • Yes, you would be safe to have Restylane injected
  • Doxycycline does not thin the blood and you should be fine as well
  • Enjoy, you will really like the results

Best regards,

Nima Shemirani

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Restylane and Rosacea

+1

There are no issues with doing Restlyane on patients with rosacea. I do it every single day. The issue of bruising will have more to do with injection technique, as well as other possible medications you take (aspirin, Aleve, certain herbal meds, etc.) than anything to do with your Doxy. Normally bruises and swelling from any fillers last up to about 2 weeks, but it will also just depend on your body and how prone you are personally to bruising from anything.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Restylane and Rosacea

+1

Restylane is safe if you have rosacea. There is typically no change in color for lip injections. If you are treating the nasolabial folds, there is normally a little redness over the treatment area. This maybe more red with rosacea, but should clear in a day or two. The bruising associated with dermal fillers is due to the needle rather than the filler. Bruising can range from none to a week. Icing, elevation and arnica can help.

Web reference: http://www.drmele.com/skin.html#fillers

Walnut Creek Plastic Surgeon
5.0 out of 5 stars 5 reviews

Restylane and lips

+1

Yes, it's safe to have Restylane injected into your lips if you have rosacea - and you will likely experience significant swelling and/or bruising that can last several days, especially in the lips or lip area. The antibiotic you are taking shouldn't cause extra bruising. Consulting with a well-trained and experienced injector should give you all the details you need for an optimal treatment.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.